Drugs

, Volume 41, Supplement 1, pp 48–53

Enalaprilat, but not Cilazaprilat, Increases Inflammatory Skin Reactions in Guinea-Pigs

Authors

  • Rolf G. G. Andersson
    • Departments of Pharmacology and Medicine, Faculty of Health SciencesLinköping University
  • Bengt E. Karlberg
    • Departments of Pharmacology and Medicine, Faculty of Health SciencesLinköping University
  • Björn R. Lindgren
    • Departments of Pharmacology and Medicine, Faculty of Health SciencesLinköping University
  • Karin Persson
    • Departments of Pharmacology and Medicine, Faculty of Health SciencesLinköping University
  • Ulf Rosenqvist
    • Departments of Pharmacology and Medicine, Faculty of Health SciencesLinköping University
Article

DOI: 10.2165/00003495-199100411-00009

Cite this article as:
Andersson, R.G.G., Karlberg, B.E., Lindgren, B.R. et al. Drugs (1991) 41: 48. doi:10.2165/00003495-199100411-00009

Summary

The inflammatory effects of enalaprilat and cilazaprilat were tested in an experimental model of ovalbumin-sensitised guinea-pigs.

Enalaprilat, but not cilazaprilat, enhanced the ovalbumin-induced inflammatory skin responses. The effect of enalaprilat was dose-dependent. Enalaprilat significantly increased the skin content of substance P and histamine. Cilazaprilat did not alter the level of these inflammatory mediators.

Enalaprilat, applied locally, but not cilazaprilat, enhanced the inflammatory reactions caused by intradermal injections of allergen and substance P. Both angiotensin converting enzyme (ACE) inhibitors enhanced the inflammatory skin response evoked by bradykinin.

Our study strongly indicates that enalaprilat has pro-inflammatory properties, whereas the new long-acting ACE inhibitor cilazaprilat does not. This might give a better safety profile of cilazaprilat.

Copyright information

© Adis International Limited 1991